Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Can Cerelac cause constipation in baby? Child has chronic constipation

Hi, my baby is in the first day of six month , she is a girl , i want to ask you about cerelac if it can cause constipation specially that she has chronic constipation and what are the types of cerelac you advise me to start with and how i should prepare it for her and for how many times i can give her ameal with cerelac
Asked On : Tue, 25 Dec 2012
Answers:  2 Views:  1370
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician, Neonatology 's  Response
Cerelac will not cause constipation in fact it will help to avoid constipation.
Start with cerelac rice- give 2 tsps as semisolid preparation by spoon - gradually increase - start with once a day and then make it 2-3 times per day.
Other cerelac with fruits,veg,etc can be given one by one. Good luck
Answered: Wed, 26 Dec 2012
I find this answer helpful
Pediatrician, Surgery Dr. Anand Sinha's  Response
Thank you for your query
Before answering your query, i would like to know whether her constipation has started before you started top feeds or weaning or its only after starting cerelac. Both can have different meanings. If it started after to started top feeds to your baby, it is very likely to be dietary. Cerelac given in the wrong concentration can cause constipation. I suggest you resort to regular feeds like top milk (extra sweetened with sugar), soups, pulse, mashed fruits etc. Cerelac is like milk accessories for older children. Although they may claim to add to nutrition, it can also be taken care of with a proper balanced diet. But yes if the constipation has been since birth, it is highly recommended that you consult a pediatric surgeon
Take care.
Answered: Wed, 26 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor